Subscribe (free)
About NaturalNews
Contact Us
Write for NaturalNews
Media Info
Advertising Info
HPV vaccine

Cervical Cancer Vaccine Shots Cause Intense Pain; Girls Fainting

Friday, August 01, 2008 by: David Gutierrez, staff writer
Tags: HPV vaccine, health news, Natural News

Most Viewed Articles
Popular on Facebook
(NaturalNews) Merck's human papillomavirus (HPV) vaccine Gardasil is gaining a reputation as the most painful childhood shot, and has led to a surge in the rate of people fainting from vaccinations.

Gardasil protects against the two strains of HPV that are responsible for 70 percent of cervical cancer cases and the two strains that cause 90 percent of genital warts.

According to 18-year-old Lauren Fant from Georgia, the Gardasil vaccine hurts more than other shots she has had. While most vaccines prick only at the moment that the needle breaks the skin, Gardasil also hurts while the medicine is being injected.

"It burns," Fant said.

While in most cases the pain appears to fade quickly, some girls have complained of discomfort at the injection site that lasts for up to day, making it uncomfortable to sleep on or drive with that arm.

Clinical studies conducted by Merck before Gardasil went to market support reports of the shot's painfulness. According to Merck, the pain is likely caused by the virus-like particles contained in the vaccine. Trials indicated that the Gardasil vaccine was more painful than a placebo shot, and that the pain reported by subjects increased with higher doses of the particles.

Since its introduction in 2006, Gardasil has also been linked to an increased risk of fainting in girls who receive the shot. While there were only 50 reports of vaccine-associated fainting in girls between the years of 2002 and 2004, there were 230 between 2005 and July 2007. Approximately 180 of these incidents - essentially the entire difference - were attributed to Gardasil.

According to Barbara Slade, an immunization safety specialist at the Centers for Disease Control and Prevention, it is unknown whether the pain of the shot and the fainting are connected. Slade says that teenagers tend to faint more from shots than other age groups, so the fainting may simply be a side effect of a vaccine targeting young adults.
STAY INFORMED! Free subscription to the Health Ranger's email newsletter
Get breaking news alerts on GMOs, fluoride, superfoods, natural cures and more...
Join over four million monthly readers. Your privacy is protected. Unsubscribe at any time.
comments powered by Disqus

Sign up for the FREE Natural News Email Newsletter

Receive breaking news on GMOs, vaccines, fluoride, radiation protection, natural cures, food safety alerts and interviews with the world's top experts on natural health and more.

Join over 7 million monthly readers of NaturalNews.com, the internet's No. 1 natural health news site. (Source: Alexa.com)

Your email address *

Please enter the code you see above*

No Thanks

Already have it and love it!

Natural News supports and helps fund these organizations:

* Required. Once you click submit, we will send you an email asking you to confirm your free registration. Your privacy is assured and your information is kept confidential. You may unsubscribe at anytime.